How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Su S Your Own Question
Dr Su S
Dr Su S, Doctor(MD)
Category: Medical
Satisfied Customers: 20811
Experience:  25 years of clinical experience
9324755
Type Your Medical Question Here...
Dr Su S is online now
A new question is answered every 9 seconds

How long does it take for antibiotics to leave your system

Resolved Question:

How long does it take for antibiotics to leave your system?
Submitted: 5 years ago.
Category: Medical
Expert:  Dr Su S replied 5 years ago.
Greetings,

Which antibiotic did you take? When did you take the last dose? Is there any significant past illness?

Regards.
Customer: replied 5 years ago.
Well 6-7 days ago I started Sulfameth/ Trimethoprim and I was on it for 5 days and now I'm on Levoflaxacin on my 3rd pill. I was wondering if the Sulfameth is still in my system right now even though I'm taking Levoflaxacin. UTI..
Im having headaches, and pain on one side
Expert:  Dr Su S replied 5 years ago.
Is your kidney function normal?

Did you stop Sulfameth/ Trimethoprim 3 days ago or when did you take the last dose?
Customer: replied 5 years ago.
I have no problems with my kidneys that I know of. My last Sulfameth pill was Tuesday night.
Expert:  Dr Su S replied 5 years ago.
Thank you for the input.

The half life of is about 8-10 hours. In about 2 days, it will be out of the system. Though major part of the drug will be out of the system earlier. Any query, please feel free to ask.

It will be my privilege to assist you.
Regards.
Customer: replied 5 years ago.
So the side effects that I'm feeling now could be because of the Levoflaxacin?
Expert:  Dr Su S replied 5 years ago.

Why the antibiotic was changed? What are your symptoms now? When did they develop?
Customer: replied 5 years ago.
It was changed because the 1st one didn't take the uti away. My symptoms are headaches. And pain on my left side of head. I started feeling it the day after I took the Sulfameth. (The 1st antibiotics)
Expert:  Dr Su S replied 5 years ago.
When the symptoms have started before levofloxacin has been started it is unlikely to be related to it. If it is from first antibiotic you can wait for a day for it to subside. However if the pain increases you should take a consultation with doctor to rule out any other cause. Meanwhile you can take tylenol to relieve the pain.
Customer: replied 5 years ago.
So this headache is prob not from the Levofoacin? if its not from antibiotics can it be from something else that's serious?
Expert:  Dr Su S replied 5 years ago.
Have you tried tylenol for headache?
Customer: replied 5 years ago.
I have tried it. The pain comes back after a while
Expert:  Dr Su S replied 5 years ago.

Headache can come from different causes. It can come from stress, migraine or from other infection. A nerve issue can be there too. Pl take plenty of water or fluid. This will help in UTI.
Customer: replied 5 years ago.
I should just wait and see if it goes away after I stop the antibiotics?
Expert:  Dr Su S replied 5 years ago.
If the headache persists you should take a review by doctor tomorrow. Doctor can make it out whether there is any serious issue or it is from antibiotic.
Dr Su S and 3 other Medical Specialists are ready to help you
Customer: replied 5 years ago.
Ok I will do that. Thank you so much. :)